Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 26, 1998, 4:14 PM CDT for Shackelford County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 1998, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 26, 1998, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:14 PM CDT | Tornado F0 | Albany, TX | |
| Apr 26, 4:49 PM CDT | Tornado F0 | Albany, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 26, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 262114 RRA TORSJT TXC417-262200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 414 PM CDT SUN APR 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SHACKELFORD COUNTY IN NORTHWESTERN TEXAS * UNTIL 500 PM CDT * AT 412 PM CDT... DOPPLER RADAR AT MORAN INDICATED A TORNADO 9 MILES SOUTHWEST OF ALBANY MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALBANY& AT 425 PM CDT IBEX AT 435 PM CDT IF YOU ARE IN A CAR...GO IN A NEARBY STURDY BUILDING! AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. PMC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:14 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 26, 3:14 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT SUN APR 26 1998 WILL UPDATE SJT LOCAL PER CURRENT TEMP AND POP TRENDS. 15
In the hours before
Special weather statement, Apr 26, 2:30 PM CDT, 1 hour 44 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-271310- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SUN APR 26 1998 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN BROWN AND SAN SABA COUNTIES... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF WEST CENTRAL TEXAS EAST OF A SWEETWATER TO BALLINGER TO MASON LINE... AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING WILL INTERACT WITH A DRYLINE LOCATED ALONG A COLORADO CITY TO MILES TO SONORA LINE AT 225 PM TO PRODUCE A THREAT OF SEVERE WEATHER ACROSS MUCH OF WEST CENTRAL TEXAS. SCATTERED STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS DRYLINE OVER PARTS OF THE BIG COUNTRY AND CONCHO VALLEY. WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW OF THESE THUNDERSTORMS WILL LIKELY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY WEATHER THREAT. HOWEVER...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SPOTTERS HAVE ALREADY BEEN ACTIVATED IN WESTERN AND CENTRAL SECTIONS OF WEST CENTRAL TEXAS WITH ACTIVATION POSSIBLY NEEDED OVER EASTERN SECTION BY LATE THIS AFTERNOON. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:33 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 32 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| Apr 26, 2:47 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 63 min |
| Apr 26, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 47 min |
| Apr 26, 3:20 PM CDT | Tornado Warning | SJT | Coleman, McCulloch | 45 min |
| Apr 26, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| Apr 26, 3:42 PM CDT | Tornado Warning | SJT | Brown | 63 min |
| Apr 26, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 35 min |
| Apr 26, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 49 min |
| Apr 26, 4:39 PM CDT | Tornado Warning | SJT | Haskell | 61 min |
| Apr 26, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 61 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 20 min |
| Apr 26, 5:54 PM CDT | Tornado Warning | SJT | Shackelford | 51 min |
| Apr 26, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 47 min |
| Apr 26, 6:08 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 62 min |
| Apr 26, 6:19 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.